MAUDE Adverse Event Report: MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAG 500

MILTENYI BIOTEC B.V. & CO. KG CRYOMACS FREEZING BAG 500
Catalog Number 200-074-402
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2021
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported a cracked cryomacs freezing bag 500.Six bags were frozen, for one leakage was observed during thawing.The leakage was caused by a tear at the bottom edge.This bag was not transplanted.This was without harm for the patient, as enough material was available.The bag was not investigated.A filled questionnaire and pictures were available.According to the questionnaire the following investigation and statements could be made: the event was observed during thaw.The customer did use a metal cassette for freezing and for storage, but not for transport.A controlled rate freezer was used.No overwrap bag was used for freezing.The filling volume was 85 ml (55-100 ml are recommended).The cryomacs freezing bag was stored in the liquid phase of ln2 and placed in vapor phase prior to removal from the storage tank.According to the pictures the cryomacs freezing bag is cracked at one of the edges of the bag near the lot number.The picture shows, that there is a big label put onto the bag.It looks like the crack is leading from the label towards the corner.Air bubbles can be seen between the label and the eva foil of the cryomacs freezing bag.The issue is likely caused by physical stress, e.G.Mechanical impact in combination with a wrong user handling.There are several deviations from the recommended freezing procedure, e.G.No overwrap bag is used for freezing.Another deviation is the labeling.It is recommended to place an identification tag into the label pocket of the freezing bag.It cannot be excluded, that a label put onto the freezing bag affects the product safety during the freezing process.According to the pictures there are air bubbles between the label and the eva foil of the cryomacs freezing bag and it looks like the crack is leading from the label towards the corner.In this case the issue is likely caused due to the additional labeling.The cryomacs freezing bags were stored in the liquid phase of ln2 and placed in vapor phase prior to removal from the storage tank.The bags were taken out of the container, the metal cassette was removed and then the bags were put back into a transport container with ln2.This transport can be another possible cause.The bags are very sensitive when frozen.It is important that any unavoidable short distance transport is performed carefully.The protective metal cassette would help.For the freezing bag 500 batch 7200200316, no deviation concerning the manufacturing process occurred.No anomalies occurred during the process.A review of the complaint database showed that 3 similar incidents have been reported for this lot before.The incident rate for this failure is below 0.02%.

Brand Name
CRYOMACS FREEZING BAG 500
Common Device Name
CRYOMACS FREEZING BAG 500
Manufacturer (Section D)
MILTENYI BIOTEC B.V. & CO. KG
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM  51429
Manufacturer (Section G)
MILTENYI BIOTEC B.V. & CO. KG
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM   51429
Manufacturer Contact
bettina-judith höhlich
friedrich-ebert-str. 68
bergisch gladbach, 51429
GM   51429
MDR Report Key13869805
Report Number3005290010-2022-00002
Device Sequence Number5562654
Product Code KSR
UDI-Device Identifier04049934000294
UDI-Public4049934000294
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
BK090020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number200-074-402
Device Lot Number7200200316
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2022
Initial Report FDA Received Date03/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown